Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 4, 2009, 7:13 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2009, 7:13 AM EST (12:13 UTC)
- Expired
- Jan 4, 2009, 9:57 PM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
472 WHUS71 KBOX 041213 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 713 AM EST SUN JAN 4 2009 ANZ231>235-237-250-254-255-042015- /O.EXP.KBOX.GL.W.0002.000000T0000Z-090104T1200Z/ /O.NEW.KBOX.SC.Y.0002.090104T1213Z-090105T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 713 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY COVERS ALL OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY WHERE WINDS WILL BE LESS THAN 25 KNOTS. WEST TO NORTHWEST OF 20 TO 30 KT WILL CONTINUE TODAY BEFORE DIMINISHING AROUND 7 PM. THE STRONGEST WINDS WILL BE OFFSHORE WITH LIGHTER SPEEDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-041315- /O.CAN.KBOX.SC.Y.0001.000000T0000Z-090104T1500Z/ BOSTON HARBOR-NARRAGANSETT BAY- 713 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR BOSTON HARBOR AND NARRAGANSETT BAY. WINDS HAVE DIMINISHED TO 10 TO 15 KT...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELED. AFTER SUNRISE AND ESPECIALLY LATER THIS MORNING AND EARLY AFTERNOON...WINDS MAY OCCASIONALLY GUSTS TO 20 KNOTS. $$ NOCERA
3 follow-up statements
650 WHUS71 KBOX 041538 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1038 AM EST SUN JAN 4 2009 ANZ231>235-237-250-254-255-042345- /O.CON.KBOX.SC.Y.0002.000000T0000Z-090105T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1038 AM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY COVERS ALL OF THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS...EXCEPT BOSTON HARBOR AND NARRAGANSETT BAY WHERE WINDS WILL BE LESS THAN 25 KNOTS. FREQUENT WEST TO NORTHWEST WIND GUSTS OF 25 TO 30 KT WILL CONTINUE TODAY BEFORE DIMINISHING AROUND 7 PM. THE STRONGEST WINDS WILL BE OFFSHORE WITH LIGHTER SPEEDS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NMB
118 WHUS71 KBOX 042203 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 503 PM EST SUN JAN 4 2009 ANZ231-232-250-050615- /O.CAN.KBOX.SC.Y.0002.000000T0000Z-090105T0000Z/ /O.NEW.KBOX.SC.Y.0003.090105T1700Z-090106T1000Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 503 PM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM MONDAY TO 5 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THIS INCLUDES CAPE COD BAY...NANTUCKET SOUND...AND MASS BAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT EARLIER TODAY HAS BEEN CANCELED. THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM EST MONDAY TO 5 AM EST TUESDAY. WINDS WILL BECOME W AND INCREASE MONDAY AFTERNOON BEHIND A COLD FRONT. FREQUENT WIND GUSTS OF 25 TO 30 KT ARE EXPECTED TO LAST INTO MONDAY NIGHT. ON MASS BAY...SEAS WILL INCREASE TO 3 TO 5 FT MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233>235-237-042315- /O.CAN.KBOX.SC.Y.0002.000000T0000Z-090105T0000Z/ VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 503 PM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. THIS INCLUDES VINEYARD...BLOCK ISLAND AND RHODE ISLAND SOUNDS...AND BUZZARDS BAY. NW WINDS OF 10 TO 15 KT ARE EXPECTED TO BECOME SW OVERNIGHT. $$ ANZ254-255-050615- /O.EXT.KBOX.SC.Y.0002.000000T0000Z-090105T0300Z/ /O.NEW.KBOX.SC.Y.0003.090105T1700Z-090106T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 503 PM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM MONDAY TO 5 AM EST TUESDAY... A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING. THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM MONDAY TO 5 AM EST TUESDAY. THIS INCLUDES THE OUTER COASTAL WATERS EAST OF CAPE COD...AND SOUTH OF NANTUCKET AND BLOCK ISLAND. SEAS OF 4 TO 6 FT SOUTH AND EAST OF NANTUCKET WILL DIMINISH THIS EVENING. ELSEWHERE...SEAS OF 2 TO 4 FT ARE EXPECTED. FREQUENT WEST TO NORTHWEST WIND GUSTS OF 25 TO 30 KTS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON BEHIND A COLD FRONT...WITH SEAS BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
423 WHUS71 KBOX 050257 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 957 PM EST SUN JAN 4 2009 ANZ254-255-051100- /O.CAN.KBOX.SC.Y.0002.000000T0000Z-090105T0300Z/ /O.CON.KBOX.SC.Y.0003.090105T1700Z-090106T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 957 PM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 5 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 5 AM EST TUESDAY. THIS INCLUDES THE OUTER COASTAL WATERS EAST OF CAPE COD...AND SOUTH OF NANTUCKET AND BLOCK ISLAND. SEAS THIS EVENING HAVE SUBSIDED TO 2 TO 4 FT. FREQUENT WEST TO NORTHWEST WIND GUSTS OF 25 TO 30 KTS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON BEHIND A COLD FRONT...WITH SEAS BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-250-051100- /O.CON.KBOX.SC.Y.0003.090105T1700Z-090106T1000Z/ CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 957 PM EST SUN JAN 4 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 5 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM MONDAY TO 5 AM EST TUESDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT EARLIER TODAY HAS BEEN CANCELED. THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM EST MONDAY TO 5 AM EST TUESDAY. WINDS WILL BECOME W AND INCREASE MONDAY AFTERNOON BEHIND A COLD FRONT. FREQUENT WIND GUSTS OF 25 TO 30 KT ARE EXPECTED TO LAST INTO MONDAY NIGHT. ON MASS BAY...SEAS WILL INCREASE TO 3 TO 5 FT MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EVT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 4:55 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 4, 4:55 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
455 AM EST SUN JAN 4 2009
.SYNOPSIS...
HIGH PRESSURE BRINGS SUNSHINE AND SEASONABLE TEMPERATURES TO
SOUTHERN NEW ENGLAND TODAY. A WEAK COLD FRONT MAY BRING SOME LIGHT
SPOTTY FREEZING RAIN OR DRIZZLE TO THE REGION EARLY MONDAY. DRY AND
COLDER WEATHER FOLLOWS MONDAY NIGHT INTO TUESDAY. A WINTER STORM
LIKELY IMPACTS THE AREA TUESDAY NIGHT AND WEDNESDAY WITH A WINTRY
MIX OF PRECIPITATION. DRY AND COLDER WEATHER RETURNS FOR THE END OF
THE WORK WEEK. ANOTHER WINTER STORM IS POSSIBLE NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SKIES REMAIN CLEAR EARLY THIS MORNING AS WINDS BRIEFLY PICKED UP
WITH LATEST SURGE OF COLD AIR OUT OF NORTHERN NEW ENGLAND. APPEARS
WINDS HAVE BEEN SLOWLY DIMINISHING SINCE AROUND 08Z. COULD STILL SEE
A FEW GUSTS UP TO 25 KT OR SO...MAINLY ALONG THE E COAST AND ON CAPE
COD AND THE ISLANDS THROUGH MID MORNING.
EXPECT SKIES TO REMAIN AT LEAST MOSTLY CLEAR THROUGH A GOOD CHUNK OF
THE DAY AS HIGH PRES RIDGE BUILDS E OUT OF NY STATE. MIGHT SEE A FEW
HIGH CLOUDS TRYING TO FILTER INTO WESTERN AREAS THIS AFTERNOON OVER
THE RIDGE.
TEMPS TODAY WILL BE NEAR NORMAL HIGHS...BUT IT WILL FEEL PLEASANT
AFTER THE LOW WIND CHILLS OF SATURDAY. USED A BLEND OF THE MAVMOS
GUIDANCE AND NAM 2M TEMPS FOR MAX READINGS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...AS RIDGE PUSHES OFF THE COAST...FAST UPPER FLOW WILL BRING
ANOTHER WEAK...MOISTURE STARVED FRONT TOWARD THE REGION. TEMPS WILL
FALL EARLY...THEN WILL BOTTOM OUT BY AROUND MIDNIGHT AS WINDS SHIFT
TO SW. THIS WILL BRING MILDER AIR TO THE REGION...AND TEMPS BEGIN TO
RESPOND OVERNIGHT.
THE BIG QUESTION WILL BE WHETHER ANY PRECIP DEVELOPS ALONG THIS FAST
MOVING FRONT. SHORT RANGE MODELS APPEARED TO SPLIT THE ENERGY TO THE
N AND S OF THE REGION OVERNIGHT...ALONG WITH THE QPF FIELD. WITH
LACK OF SUPPORT AND MOISTURE...HAVE ONLY GONE WITH CHANCE POPS AT
BEST AFTER 08Z OR SO. ALSO APPEARS THAT THE BEST SHOT OF ANY PRECIP
WILL BE S OF THE MASS PIKE WHERE TEMPS WILL BE SLOWLY RISING.
HOWEVER...STILL HAVE A MENTION OF FREEZING RAIN IN THE FORECAST.
ONLY TAKES A LITTLE TO CREATE A LOT OF PROBLEMS...ESPECIALLY FOR THE
MONDAY MORNING COMMUTE. HAVE DETAILS IN OUR HAZARDOUS WEATHER
OUTLOOK FOR NOW...AND WILL MONITOR THIS ASPECT VERY CLOSELY THROUGH
TODAY.
MONDAY...THE FRONT SWEEPS ACROSS THE REGION...WITH ANY PRECIP
EXITING BY MIDDAY. CLOUDS MAY LINGER THROUGH THE AFTERNOON. WILL
SEE A BRIEF INCREASE OF WEST WINDS BEHIND THE FRONT DURING THE
AFTERNOON. HOWEVER...TEMPS WILL MAX OUT PRIOR TO THIS...AND WILL
ACTUALLY RUN ABOUT 5-10 DEGREES ABOVE NORMAL. EXPECT HIGHS TO TOP
OFF IN THE MID 30S TO MID 40S BEFORE THE COLDER AIR RETURNS.
HOWEVER...850 HPA TEMPS DO DIVE DURING THE AFTERNOON...DOWN TO
-3C TO -8C BY 00Z TUESDAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
*** A SIGNIFICANT WINTER STORM APPEARS LIKELY ACROSS INTERIOR
SOUTHERN NEW ENGLAND TUESDAY NIGHT AND WEDNESDAY WITH SUBSTANTIAL
SNOW AND ICE ***
THE LONG WAVE PATTERN THIS PERIOD FEATURES A STRONG PACIFIC JET
COUPLED WITH A WEAK NEGATIVE NAO. THIS FAVORS STORMY WEATHER IN
SOUTHERN NEW ENGLAND MID WEEK.
MONDAY NIGHT AND TUESDAY...
DRY WEATHER WEATHER BEHIND DEPARTING COLD FRONT MON AFTN. MODEST
COLD AIR ADVECTION BEHIND THE BOUNDARY WITH 925 MB TEMPS COOLING TO
ABOUT -9C ACROSS THE MA/NH BORDER TO -5C ALONG THE SOUTH COAST AREA
BY 12Z TUE.
BLUSTERY CONDITIONS MON NIGHT IN RESPONSE TO THE COLD AIR ADVECTION.
HOWEVER WINDS SHOULD DIMINISH TUE AS HIGH PRES CREST OVER THE
REGION.
TUESDAY NIGHT AND WEDNESDAY...
PRECIP WILL LIKELY OVERSPREAD THE REGION LATE TUE NIGHT AND
ESPECIALLY TOWARD WED MORNING...AS LOW PRES /OR A SERIES OF LOWS/
DEVELOPS ALONG AN OFSHR FRONTAL BOUNDARY. THIS LOOKS TO BE A
SIGNIFICANT QPF EVENT...AS ALL MODELS SUGGEST NOTICEABLE TROF
AMPLIFICATION COMBINED WITH AN INFLUX OF GULF AND ATLC MOISTURE AS
PWATS CLIMB ABOVE 1 INCH.
MODELS ARE IN VERY GOOD AGREEMENT THAT SURFACE LOW /OR MULTIPLE
LOWS/ WILL TRACK ALONG THE SOUTHERN NEW ENGLAND COAST WED AND WED
NIGHT /PROBABLY THROUGH BUZZARDS BAY/. THIS WILL LIKELY DRAW
SUFFICIENT WARMER MARITIME AIR INTO THE COASTAL PLAIN /PVD-PYM
SOUTHWARD/ FOR SNOW TO CHANGE TO RAIN. ONCE THE CHANGEOVER
COMMENCES...HEAVY RAIN AND THE RISK OF FLOODING EXIST FOR THE SOUTH
COAST.
MODELS INDICATE STRONG THERMAL PACKING AT 850 AND 925...SUGGESTING
GOOD FRONTOGENESIS AND ASSOCIATED LIFT. THUS...THERE COULD BE A
PERIOD OF MODERATE TO HEAVY SNOW WED MORNING BEFORE THE CHANGEOVER.
HENCE...SEVERAL INCHES OF SNOW ARE POSSIBLE BEFORE THE CHANGEOVER.
AT THIS POINT IN TIME...THE WED MORNING COMMUTE COULD BE
TREACHEROUS.
FARTHER INLAND...WARM AIR ALOFT WILL SURGE NORTHWARD ACROSS SOUTHERN
NEW ENGLAND AS MODELS AGREE THAT MID LEVEL LOW WILL TRACK ACROSS THE
ST LAWRENCE RIVER VLY. HOWEVER...THE COMBINATION OF COLD HIGH PRES
OVER QUEBEC AND THE COASTAL LOW AND ITS ASSOCIATED PRES FALLS
TRACKING ALONG THE COAST WILL PROVIDE SUFFICIENT COLD AIR DAMNING
/CAD/ FOR SNOW TO CHANGEOVER TO SLEET AND FREEZING RAIN. THIS
APPEARS TO OCCUR NORTH AND WEST OF A BDL-ORH-LWM LINE. FARTHER
NORTH...THERE IS A LOW PROBABILITY THAT THE PRECIPITATION COULD
REMAIN ALL SNOW ACROSS SOUTHERN NH...WHICH WOULD RESULT IN A
SIGNIFICANT ACCUMULATION. THIS PTYPE SCENARIO IS ALSO SUPPORTED BY
CLIMATOLOGY...WITH LOW PRES TRACKING ALONG THE SOUTHERN NEW ENGLAND
COAST /PROBABLY INTO BUZZARDS BAY/.
OBVIOUSLY PTYPE WILL BE DETERMINED BY THE EXACT TRACK OF THE COASTAL
LOW AS THIS WILL DETERMINE THE LOW LEVEL THERMAL FIELD ACROSS
SOUTHERN NEW ENGLAND. THE DETAILS ABOVE ARE BASED ON THE MOST LIKELY
SCENARIO. ALTHOUGH GIVEN THIS EVENT REMAINS 3 DAYS AWAY STAY TUNED
TO LATER FORECASTS FOR ANY CHANGES.
THURSDAY/FRIDAY/SATURDAY...
DRIER CONDITIONS SHOULD RETURN THU BEHIND DEPARTING STORM. COLDER
AIRMASS OVERSPREADS THE REGION THU AND FRI. NEXT BUNDLE OF PACIFIC
JET ENERGY ARRIVES SOMETIME NEXT WEEKEND...REINTRODUCING THE CHANCE
OF WINTRY WEATHER.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
TODAY...VFR.
TONIGHT...VFR THROUGH MIDNIGHT...THEN MVFR-IFR CIGS WILL MOVE IN
AHEAD OF FRONT. MAY SEE POCKETS OF FREEZING RAIN OR DRIZZLE AFTER 2
AM OR SO...MAINLY OVER CENTRAL AND SOUTHERN AREAS. VSBYS MAY LOWER
TO MVFR IN ANY PRECIP. IF THIS MATERIALIZES...MAY NEED TO ISSUE AWW
FOR BOS AND RI AIRPORTS.
MONDAY...MVFR CIGS AND POCKETS OF MVFR VSBYS WITH SCT RAIN SHOWERS
IN THE MORNING...IMPROVING TO VFR DURING THE AFTERNOON.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT AND TUESDAY...
VFR.
TUESDAY NIGHT/WED/WED NIGHT...
MVFR/IFR CONDITIONS LIKELY IN A WINTRY MIX. PRECIPITATION MAY BE
HEAVY AT TIMES. PRECIP LKLY TO GO TO ALL RAIN ACK AND HYA.
THURSDAY...
SHOULD SEE IMPROVING CONDITIONS WITH VFR LIKELY. GUSTY W TO NW
LIKELY.
&&
.MARINE...
TODAY...HAVE KEPT THE GALE UP FOR MOST WATERS THROUGH 7 AM. STILL
NOTING GUSTS TO 33 KT AT BUOYS 013 AND BUZZARDS BAY. WILL UPDATE TO
CONVERT GALE TO SMALL CRAFT AT 7 AM. OTHERWISE...W-NW WIND WILL
CONTINUE TO DIMINISH AS HIGH PRES RIDGE BUILDS INTO THE WATERS.
LIGHT FREEZING SPRAY EARLY THIS MORNING..
TONIGHT...RIDGE WILL PUSH E...WITH WINDS BECOMING SW LATE AT NIGHT.
WINDS SPEEDS AT 15 KT OR LESS. SEAS WILL SUBSIDE...BUT MAY REMAIN
AOA 5 FT ON THE OUTER WATERS. POCKETS OF FREEZING RAIN OR DRIZZLE
MAY DEVELOP NEAR SHORE AND AT THE DOCKS DURING THE PREDAWN HOURS AS
SCATTERED SHOWERS MOVE ACROSS.
MONDAY...STRONG SMALL CRAFT CRITERIA W WIND GUSTS WILL DEVELOP AS
COLD FRONT PASSES OFFSHORE...BRINGING ANOTHER SURGE OF COLD AIR.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT AND TUE...
LOW PROBABILITY OF A NW GALE MON NIGHT BEHIND DEPARTING COLD FRONT.
WINDS DIMINISH TUE AS HIGH PRES BUILDS IN FROM THE WEST.
TUESDAY NIGHT WEDNESDAY...
COASTAL LOW TRACKS ALONG THE COASTLINE...WITH A PERIOD OF NE GALES
POSSIBLE EARLY WED. HEAVY PRECIPITATION LIKELY ALONG WITH A LOW
PROBABILITY OF THUNDER.
THURSDAY...
W-NW GALE POSSIBLE AS LOW STRENGTHENS IN THE MARITIMES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ231>235-
237-250-254-255.
&&
SYNOPSIS...NOCERA/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVTHazardous weather outlook, Jan 4, 4:43 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 443 AM EST SUN JAN 4 2009 MAZ007-013>024-RIZ001>008-050945- EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 443 AM EST SUN JAN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE MAY BE A COUPLE OF HOURS OF LIGHT FREEZING RAIN OR DRIZZLE EARLY MONDAY MORNING...WHICH COULD BE ENOUGH TO CAUSE HAZARDOUS CONDITIONS FOR THE EARLY MORNING COMMUTE. THIS MAY REQUIRE PAVEMENT TREATMENTS ACROSS MOST OF THE AREA...ESPECIALLY ALONG AND NORTHWEST OF I95. OUR NEXT STORM SYSTEM WILL LIKELY BEGIN TO AFFECT THE REGION TUESDAY NIGHT. ACROSS MOST OF THE REGION...TEMPERATURES WILL BE COLD ENOUGH FOR THE PRECIPITATION TO BEGIN AS SNOW. HOWEVER...WARM AIR IS EXPECTED TO MOVE IN OFF THE OCEAN AS WELL AS ALOFT. THIS SHOULD CHANGE THE PRECIPITATION OVER TO RAIN BY EARLY WEDNESDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE BEFORE THE CHANGE OVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-254-255-050945- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 443 AM EST SUN JAN 4 2009 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PERIOD OF MARGINAL NORTHWEST GALE FORCE WIND GUSTS IS POSSIBLE MONDAY NIGHT. A ROUND OF EASTERLY GALE FORCE WIND GUSTS IS ALSO POSSIBLE ON WEDNESDAY IN ASSOCIATION WITH OUR NEXT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-050945- BOSTON HARBOR-NARRAGANSETT BAY- 443 AM EST SUN JAN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A BRIEF ROUND OF MARGINAL EASTERLY GALE FORCE WIND GUSTS IS POSSIBLE ON WEDNESDAY IN ASSOCIATION WITH OUR NEXT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-050945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 443 AM EST SUN JAN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS THE POTENTIAL FOR 1 TO 3 HOURS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE LATE TONIGHT INTO EARLY WEDNESDAY MORNING ACROSS NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE THAT COULD MAKE UNTREATED PAVEMENT TREACHEROUS DURING THE MORNING COMMUTE. PLEASE FOLLOW FORECASTS ISSUED FOR FURTHER DETAILS ON THIS POTENTIAL. THERE CONTINUES TO BE A MODERATE TO HIGH POTENTIAL FOR A SIGNIFICANT WINTER STORM TUESDAY NIGHT AND WEDNESDAY ACROSS INTERIOR SOUTHERN NEW ENGLAND. THE MAIN THREAT WILL BE FOR SEVERAL INCHES OF SNOW...CHANGING TO FREEZING RAIN AND SLEET. HOWEVER...WE ARE STILL 3 DAYS AWAY FROM THIS EVENT SO EVERYTHING IS NOT SET IN STONE. NONETHELESS...AT THIS TIME IT APPEARS THAT IT WILL BE COLD ENOUGH FOR SNOW TO DEVELOP SOMETIME TUESDAY NIGHT. WARM AIR IS THEN EXPECTED TO INVADE THE MID LEVELS OF THE ATMOSPHERE...CHANGING THE PRECIPITATION OVER TO SLEET AND FREEZING RAIN AS IT SHOULD REMAIN COLD AT THE SURFACE FOR A WHILE. THE QUESTION THEN BECOMES WHEN EXACTLY DOES THIS TRANSITION OCCUR AND HOW MUCH PRECIPITATION FALLS AS SLEET VERSUS FREEZING RAIN. THIS REMAINS UNCERTAIN...BUT THE POTENTIAL EXISTS FOR A FEW INCHES OF SNOW FOLLOWED BY A SIGNIFICANT AMOUNT OF FREEZING RAIN/SLEET ACROSS THE INTERIOR SO STAY TUNED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 5:03 PM EST | Small Craft Advisory | BOX | 38 hr |
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.